SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CNSTRND, CEMENTED, POLY/METAL/POLY
Back to Search Results |
| Model Number |
71453233 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
02/25/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, after a tka surgery that had been performed 6 years ago, the patient experienced a fracture of the lgn ps high flex xlpe sz 7-8 13mm.A revision surgery was performed on (b)(6) 2021 to address this adverse event.The device was explanted.The current status of patient¿s health is unknown.
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned confirms the post fractured from the insert.The lab analysis concluded that the components were inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.The articulating and non-articulating surfaces of the insert are worn with some discoloration.The post was fractured off of the insert.There were no observations of material or manufacturing deviations in the course of this investigation.The clinical/medical evaluation concluded that this case reports that a revision/poly exchange was performed 6 years post-implantation due to a fractured post on the tibial insert.To date, the requested surgical records and x-rays have not been provided.Without sufficient supporting medical evidence, a clinical assessment cannot be rendered at this time.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.A potential probable cause for this event could include but not limited to traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.